What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 18, 5:56 PM CST, 15 minutes earlier.
Area forecast discussion, Jun 18, 5:56 PM CST, 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
656 PM CDT Thu Jun 18 2020
.DISCUSSION...Updated for latest /00z/ aviation discussion below.
&&
.AVIATION...Same stuff different day? With little movement of a
weak upper level disturbance that has settled over most of south
Texas through Friday...and plenty of residual moisture fairly deep
into the atmosphere (the current sounding arriving now shows
decent moisture up to ~18,000 feet or so) see another round of
late morning through late afternoon isolated to scattered
convection.
Picking the exact location relative to each terminal is rather
difficult 18 hours in advance...but based on activity today and
trends leading into Friday, have elected to add a PROB30 for the
afternoon for brief periods of IFR visibility and possibly MVFR
ceilings. For now kept the floor at mid-IFR (2SM +TSRA) but as was
the case today, any storms peaking over a location will drop
visibility to LIFR and ceilings may head to IFR for a short period
as well.
Otherwise, skies will clear by mid evening tonight with light but
notable southeast winds, with the southeast flow picking up again
toward 15 knots or so by late morning Friday. June continues to
act pretty 'normally' to close out the work week.
52/BSG
&&
.PREV DISCUSSION... /issued 257 PM CDT Thu Jun 18 2020/
SHORT TERM (Tonight through Friday Night)...
Mid-level ridging over Texas will support a fairly subsident
airmass. At the surface, broad high pressure across the northeast
Gulf of Mexico will maintain a moisture southeast flow.
Brownsville radar currently indicates some ongoing convection
across portions of Cameron, Willacy and Kenedy Counties and across
the Gulf waters. Showers and thunderstorms are expected to
diminish later this evening with the loss of daytime heating. Late
tonight, coastal convection is expected to develop across the
Gulf waters with some activity moving inland before sunrise. Ample
moisture between the surface to above 850mb and daytime heating
should support another round of isolated to scattered showers and
thunderstorms across the area the Friday. Brief heavy downpours
will once again be possible with any activity. Low temperatures
tonight and Friday night are expected to be mainly in the 70s.
High temperatures Friday will range from the upper 80s at the
beaches, low to mid 90s inland and near 100 degrees across Starr
and Zapata counties.
LONG TERM (Saturday through Thursday)...
Weak mid/upper level ridging aloft will prevail across the CWA on
Saturday. As a result, mostly dry conditions will prevail through
Saturday. By Sunday and Monday, the synoptic pattern begins to
change. A positive tilted mid/upper trough axis begins to develop
from northern Mexico through the CWA and into Louisiana. This
trough axis is expected to strenghten through the remainder of
the forecast period. There may even be an eventual surface
reflection by Thursday across the CWA. If so, then this would
increase the potential for heavy rain even more so. The moistening
trend has been consistent with much of the guidance, especially
the ECMWF and its ensembles. Am concerned with the potential for a
heavy rain event towards the end of the period given the slow
moving nature of the mid/upper trough axis anchored across the CWA
and the ample moisture advection into the CWA. PWATs as high as
2.4 inches may be possible as advection of moisture originating
from the southern Gulf of Mexico is tapped. The ECMWF Ensemble
Mean QPF was statistically significant as far as model climatology
goes. The GEFS and GFS were drier but have been trending wetter.
With all of this said, will bump up POPs several categories from
the prior forecast, especially towards the latter part of the
period.
Will show the peak of the warming trend early in the period before
clouds and increased rain chances "cool" things down to eventually
slightly below normal once again by midweek.
MARINE...
Tonight through Friday Night...Buoy 42020 reported east-southeast
winds around 12 knots gusting to around 16 knots with seas
slightly over 3.6 feet with a period of 6 seconds at 1350 CDT/1850
UTC. Moderate southeast flow will continue as a broad surface
high pressure remains centered across the northeast Gulf. The
pressure gradient is expected to strengthen along the lower Texas
coast on Friday. Small craft will likely need to exercise caution
on the Laguna Madre and the nearshore Gulf waters on Friday.
Scattered showers and isolated thunderstorms will also be possible
through the period with better chances in the early morning and
overnight.
Saturday through Thursday...Increasing thermal and pressure
gradient will produce at least caution conditions for Sunday
through Tuesday across the Laguna Madre. Borderline advisory
conditions at least for the northern Laguna Madre will be possible
during this same timeframe. Caution conditions due to increasing
seas/swells will be possible by Tuesday. Generally moderate
onshore flow will prevail for the remainder of the period.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Jun 18, 3:38 PM CST, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
438 PM CDT Thu Jun 18 2020
TXZ248>257-351-353-191130-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
438 PM CDT Thu Jun 18 2020
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Rest of This Afternoon through Tonight
Isolated thunderstorms will continue through just before sunset.
Stronger cells will have brief downpours sharply reducing
visibility below 1 mile with minor flooding in poor drainage
areas...as well as occasional cloud to ground lightning.
No hazardous weather is expected for the remainder of the night.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Friday through Sunday: Mainly late morning through mid afternoon
thunderstorms will produce downpours reducing visibility below 1
mile with minor flooding in poor drainage areas...as well as
occasional cloud to ground lightning.
Monday through Wednesday: Isolated to scattered thunderstorms will
produce local downpours which may produce pockets of minor
flooding in poor drainage locations. More coverage is expected
mainly east of I-69C especially Tuesday and Wednesday. Occasional
to frequent cloud to ground lightning is also expected.
For the beaches: Moderate longshore currents with embedded rips
near gaps in the sandbar is expected through the period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ130-132-135-150-155-170-175-191130-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
438 PM CDT Thu Jun 18 2020
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Isolated mainly morning through early afternoon thunderstorms are
expected Friday through Sunday. Scattered to possibly numerous
showers and thunderstorms are expected Monday through Wednesday
with downpours reducing visibility below 1 nautical mile, frequent
cloud to water lightning, and wind gusts to 30 knots in stronger
cells.
Winds may reach 20 knots with a few higher gusts on Laguna Madre
each afternoon, and across the Gulf each evening and overnight.
Seas could touch 7 feet Monday through Wednesday in a few spots of
the Gulf waters. Small Craft Advisories may be needed mainly
during the afternoon over Laguna Madre and overnight across
portions of the Gulf when these conditions develop.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
52/BSG
In the hours before
Special weather statement, Jun 18, 3:21 PM CST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Brownsville TX
421 PM CDT Thu Jun 18 2020
TXZ252-253-353-182200-
Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
421 PM CDT Thu Jun 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO AND
NORTHEASTERN STARR COUNTIES UNTIL 500 PM CDT...
At 420 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from San Isidro to 6 miles west of Red Gate.
Movement was southwest at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mccook, Puerto Rico, La Gloria, La Reforma, Santa Catarina, San
Isidro, Santa Elena, Mcallen, Delmita and Diamond O Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2627 9828 2667 9869 2678 9845 2678 9843
2650 9815
TIME...MOT...LOC 2120Z 039DEG 7KT 2669 9843 2650 9824
BRADYSpecial weather statement, Jun 18, 4:01 PM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Brownsville TX
501 PM CDT Thu Jun 18 2020
TXZ252-253-182245-
Southern Hidalgo TX-Starr TX-
501 PM CDT Thu Jun 18 2020
...SPECIAL WEATHER STATEMENT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mccook, moving southwest at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Sullivan City, Los Ebanos, Mccook, Garciasville, La Grulla, La
Victoria, Cuevitas, Alto Bonito, Grulla Middle School and Sam Fordyce
Elementary School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2623 9852 2623 9854 2624 9854 2625 9856
2624 9855 2622 9856 2624 9857 2624 9858
2626 9859 2625 9862 2626 9862 2624 9864
2624 9866 2637 9875 2652 9845 2650 9847
2648 9837 2639 9830 2622 9853
TIME...MOT...LOC 2201Z 055DEG 15KT 2643 9842
BRADYSpecial weather statement, Jun 18, 4:24 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Brownsville TX
524 PM CDT Thu Jun 18 2020
TXZ248-182315-
Zapata TX-
524 PM CDT Thu Jun 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ZAPATA COUNTY UNTIL
615 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Rio Bravo, or 16 miles southeast of Laredo, moving
south at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Zapata
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2732 9937 2727 9933 2727 9916 2710 9909
2710 9944 2711 9944 2713 9943 2715 9944
2716 9943 2721 9943 2722 9944 2725 9944
2727 9945
TIME...MOT...LOC 2224Z 355DEG 9KT 2733 9934
BRADYSpecial weather statement, Jun 18, 4:29 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Brownsville TX
529 PM CDT Thu Jun 18 2020
TXZ252-253-182315-
Southern Hidalgo TX-Starr TX-
529 PM CDT Thu Jun 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HIDALGO AND
SOUTHEASTERN STARR COUNTIES UNTIL 615 PM CDT...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Citrus City, or 8 miles northeast of Sullivan
City, moving southwest at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Rio Grande City, Penitas, Sullivan City, La Joya, Los Ebanos,
Garciasville, La Grulla, John F Kennedy Elementary School, La
Victoria and Fort Ringgold County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2625 9856 2622 9856 2626 9859 2624 9867
2626 9868 2627 9872 2629 9871 2630 9875
2631 9874 2633 9875 2633 9878 2637 9880
2636 9885 2638 9887 2648 9850 2633 9837
2622 9844 2622 9848 2620 9848
TIME...MOT...LOC 2229Z 060DEG 10KT 2638 9849
BRADYSpecial weather statement, Jun 18, 4:49 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Brownsville TX
549 PM CDT Thu Jun 18 2020
TXZ248-182330-
Zapata TX-
549 PM CDT Thu Jun 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR ZAPATA COUNTY UNTIL 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Rio Bravo to near
Morales-Sanchez. Movement was south at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2709 9943 2711 9944 2718 9943 2727 9945
2732 9937 2727 9933 2727 9916 2682 9899
2676 9924 2679 9924 2685 9927 2688 9933
2692 9932 2693 9938 2696 9939 2698 9938
2702 9942 2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 2249Z 004DEG 9KT 2728 9932 2681 9912
BRADYSpecial weather statement, Jun 18, 5:28 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Brownsville TX
628 PM CDT Thu Jun 18 2020
TXZ248-190015-
Zapata TX-
628 PM CDT Thu Jun 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ZAPATA COUNTY UNTIL 715
PM CDT...
At 628 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Zapata County Airport to
near Siesta Shores. Movement was south at 5 mph.
Up to penny size hail and wind gusts up to 50 mph will be possible
with these storms.
Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.
LAT...LON 2709 9943 2715 9944 2717 9943 2724 9944
2730 9936 2727 9933 2727 9916 2684 9901
2675 9924 2679 9924 2685 9927 2687 9932
2692 9932 2693 9938 2696 9939 2698 9938
2702 9942 2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 2328Z 017DEG 6KT 2712 9935 2685 9916
BRADY